Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 14, 2020, 1:21 PM CDT for Dale County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 14, 2020, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WWUS82 KTAE 141821
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
121 PM CDT Fri Aug 14 2020
ALZ066-068-069-141900-
Dale AL-Geneva AL-Houston AL-
121 PM CDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHEASTERN GENEVA AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozark to near Hartford. Movement was
northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Dothan, Ozark, Fort Rucker, Hartford, Taylor, Midland
City, Slocomb, Newton, Pinckard, Malvern, Rehobeth, Clayhatchee,
Grimes, Napier Field, Hunt Field, Waterford, Hooper Stage Field,
Ewell and Cairns Aaf.
LAT...LON 3162 8542 3156 8541 3132 8542 3131 8540
3113 8538 3105 8570 3143 8575 3162 8554
TIME...MOT...LOC 1821Z 244DEG 17KT 3143 8569 3110 8565
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 14, 1:00 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 200 PM EDT Fri Aug 14 2020 .AVIATION... [Through 18z Saturday] VFR conditions are expected to prevail this afternoon outside of scattered to numerous showers and thunderstorms. An additional round of showers and thunderstorms is expected to develop late tonight into Saturday morning near areas from ECP to TLH, then spreading eastward and northward through the day. && .PREV DISCUSSION [1005 AM EDT]... .NEAR TERM [Through Tonight]... Much of the Southeast will remain under the influence of the approaching shortwave, which will result in broad area-wide synoptic scale ascent. At the surface this morning, strong moisture convergence is occurring along the Panhandle and adjacent Gulf waters as flow around the low-level ridge and the approaching area of low pressure merge. This axis of convergence is expected to gradually shift ESE through the morning and early afternoon as the ridge retreats and the low advances east. This is picked up on well by a few local CAMs which essentially depict today's convective evolution by (1) Convergence axis shifting east focusing storms away from the Panhandle and across the southeast Big Bend through the early afternoon hours (2) Scattered seabreeze convection developing later this afternoon along and north of interstate 10, moving north into S GA/SE AL (3) SW/NE oriented line of storms associated with the trough axis across the western Panhandle and SE AL late this afternoon/early evening. The most widespread convection and thus the highest PoPs will be this morning along the Panhandle coast and early this afternoon across the SE Big Bend. Elsewhere, and later, more scattered storms are expected to be forced along the aforementioned features. Expect highs around 90 to the low 90s, with heat indices around 100 degrees. Convection will shift back offshore (or along the adjacent coast) overnight, with lows falling into the middle 70s area-wide. .SHORT TERM [Saturday Through Sunday]... An upper level trough currently stretched across the lower Mississippi and Tennessee valleys is expected to sharpen and propagate eastward over northern/central Georgia by Saturday. Given our close proximity of the region to the aforementioned upper level trough, there will be significantly more upper level support for widespread shower and thunderstorm development on Saturday. With the broad upper level divergence coupled with PW values of well over 2 inches across the region, PoPs will be well above climatology with much of the area forecasted to have over 80% PoPs through the afternoon hours. With the enhanced probability of showers and thunderstorms, and ubiquitous amounts of moisture over the region, localized flooding will be a concerned if storm motion is slow or if storms train over the same areas repeatedly. With PW values possibly reaching 2.25 inches over the region, thunderstorms will be extremely efficient rain producers with areas experiencing heavy rain rates and localized flooding. High temperatures are expected to climb into the upper 80s to low 90s across the region, while lows will fall into the low to mid 70s for much of the area. .LONG TERM [Sunday Night Through Friday]... The previously discussed upper level trough that is expected to impact the region on Saturday will continue to propagate eastward through Sunday and Sunday evening. Much of the region will be on the backside of this upper level trough through Monday. This will slightly lower the PoPs over the region to near climatology levels roughly (30-40%). Overall, with the lifting the aforementioned shortwave upper level trough over the region, the upper flow pattern enters a brief period of a quasi-relaxed state prior to what looks like a very wet pattern ahead starting next week. Starting next Wednesday, a shortwave trough is expected to dig south into the lower Mississippi valley, and become quasi- stationary through the remainder of the period. This pattern is likely attributed to and supported by the deep near stationary ridge that has established itself across the western Conus. Provided this trend in both the ECMWF and GFS continues, there is the likelihood for deep tropical low to mid level moisture to entrain itself across our region. This pattern may lead to future flooding concerns given its forecast potential to remain quasi- stationary just east of the region for several days. Both models also currently suggest the potential for a 30-40 knot 500mb jet to remain over the region during this time. This may lead to slightly stronger afternoon thunderstorms across the region with enhanced mid to upper level shear values. There still exists much uncertainty with this forecast as the pattern does not develop until next Wednesday; however, given that there is some model agreement suggests that a very wet pattern is likely ahead. High temperatures will generally remain in the low 90s and lows will remain in the mid 70s. .MARINE... Isolated to Scattered showers and thunderstorms will continue to linger through the weekend and early work week next week. Winds will generally remain out of the west/southwest at around 10 knots or less with chances for 10-15 knots possible today through Saturday. This will lead to seas between 1-2 feet for all nearshore and offshore waters. These winds and seas can be locally enhanced by shower and thunderstorm activity. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days, with a wetter than usual pattern prevailing for the next couple of days. .HYDROLOGY... Rainfall amounts over the next few days will generally be less than 2 inches for the area; however, with PW well over 2 inches, minor localized flooding may be possible. This includes ponding of water on roadways. Next weeks pattern looks extremely wet for the region with deep tropical moisture coupled with a quasi- stationary upper level trough to our west. This pattern can lead to training of thunderstorms and heavy rainfall. Details are still uncertain at this time; however, this will need to be watched closely as models hone in on a solution. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 89 73 93 73 / 30 60 30 50 10 Panama City 77 87 77 91 78 / 60 80 40 30 10 Dothan 72 88 72 93 72 / 40 60 20 20 0 Albany 75 88 73 93 73 / 30 60 20 30 0 Valdosta 73 87 73 91 72 / 10 60 20 50 10 Cross City 75 90 74 91 74 / 30 60 50 50 30 Apalachicola 77 87 77 90 78 / 50 80 60 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Bunker LONG TERM...Bunker AVIATION...DVD MARINE...Bunker FIRE WEATHER...Harrigan HYDROLOGY...Bunker
In the hours before
Local storm report, Aug 14, 8:09 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 AM EDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY RAIN SPRINGFIELD 30.17N 85.60W
08/14/2020 M4.89 INCH BAY FL MESONET
4.89 INCHES SINCE MIDNIGHT AT WUNDERGROUND
SITE KFLPANAM174.
&&
DVDLocal storm report, Aug 14, 8:11 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 AM EDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN MILLVILLE 30.15N 85.63W
08/14/2020 M6.13 INCH BAY FL MESONET
6.13 INCHES AT MESONET STATION FW4416 PANAMA
CITY SINCE MIDNIGHT.
&&
DVDLocal storm report, Aug 14, 8:29 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM EDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HEAVY RAIN 2 ESE BEACON BEACH 30.09N 85.61W
08/14/2020 M5.71 INCH BAY FL MESONET
5.71 INCHES SINCE MIDNIGHT AT WUNDERGROUND
SITE KFLSANBL3.
&&
DVDSpecial weather statement, Aug 14, 11:18 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1218 PM EDT Fri Aug 14 2020
GAZ160-141645-
Lowndes GA-
1218 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOWNDES COUNTY UNTIL
1245 PM EDT...
At 1217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Park, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5 and Twin Lakes.
LAT...LON 3080 8313 3077 8314 3075 8313 3074 8314
3063 8314 3063 8325 3072 8331 3083 8311
3080 8310
TIME...MOT...LOC 1617Z 256DEG 22KT 3067 8317
42-DVDSpecial weather statement, Aug 14, 11:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1229 PM EDT Fri Aug 14 2020
GAZ158-141715-
Thomas GA-
1229 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 115 PM EDT...
At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Pavo, Coolidge, Barwick, Thomasville Municipal A/P,
Dillon, Enon, Patten, Eason, Merrillville, Chastain, Dawesville,
Newark, Pasco, Metcalf and Hollis.
LAT...LON 3088 8374 3067 8394 3073 8408 3083 8408
3104 8398 3104 8380 3103 8379 3103 8378
3104 8378 3104 8374
TIME...MOT...LOC 1629Z 211DEG 14KT 3078 8401
42-DVDSpecial weather statement, Aug 14, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM CDT Fri Aug 14 2020
ALZ066-068-069-141900-
Dale AL-Geneva AL-Houston AL-
121 PM CDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHEASTERN GENEVA AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozark to near Hartford. Movement was
northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Dothan, Ozark, Fort Rucker, Hartford, Taylor, Midland
City, Slocomb, Newton, Pinckard, Malvern, Rehobeth, Clayhatchee,
Grimes, Napier Field, Hunt Field, Waterford, Hooper Stage Field,
Ewell and Cairns Aaf.
LAT...LON 3162 8542 3156 8541 3132 8542 3131 8540
3113 8538 3105 8570 3143 8575 3162 8554
TIME...MOT...LOC 1821Z 244DEG 17KT 3143 8569 3110 8565
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:36 AM CDT | Areal Flood Advisory | TAE | Bay | 114 min |
| Aug 14, 2:23 AM CDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Aug 14, 3:06 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Aug 14, 4:02 AM CDT | Flash Flood Warning | TAE | Bay | 4 hr |
| Aug 14, 11:18 AM CDT | Special Weather Statement | TAE | Lowndes | 27 min |
| Aug 14, 11:29 AM CDT | Special Weather Statement | TAE | Thomas | 46 min |
| Aug 14, 2:35 PM CDT | Areal Flood Advisory | TAE | Terrell | 115 min |
| Aug 13, 7:24 PM CDT | Areal Flood Advisory | TAE | Coffee | 111 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.